MAUDE Adverse Event Report: GRIFOLS DIAGNOSTIC SOLUTIONS INC. PROCLEIX ULTRIO PLUS ASSAY; HIV-1/HCV/HBV DEVICE

GRIFOLS DIAGNOSTIC SOLUTIONS INC. PROCLEIX ULTRIO PLUS ASSAY; HIV-1/HCV/HBV DEVICE
Catalog Number 9051167
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2023
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6)2022, a representative from (b)(6) china reported discordant testing results between the procleix ultrio plus assay and serology for a plasma sample from a blood donor.The sample was tested twice on ultrio plus master lot (ml) 706154 and the following results were reported: testing date: (b)(6)2023, testing result: nonreactive, s/co 0.23, rlu 21,926.Testing date: (b)(6)2023, testing result: nonreactive, s/co 0.11, rlu 11,288.Serology testing was also completed and the following results were reported: testing date: (b)(6) 2023, testing method: xc hiv ag-ab, testing result: reactive, s/co 3.77 testing date (b)(6)2023, testing method: bio-rad hiv ag-ab, testing result: reactive, s/co 10.00 following initial ultrio plus and serology testing, the sample was sent to the chinese cdc and tested using their western blot hiv-ab test and the following results were reported: testing date: not provided, testing result: reactive.The donation was blocked for use.Grifols requested the ultrio plus run reports for review but the lab declined, citing donor privacy.A previous event search in the grifols complaint system for other ultrio plus hiv sensitivity issues was completed for the previous year.There were no other complaints for hiv sensitivity issues across all lots of procleix ultrio plus during this time.Based on the previous events search, there is no indication of hiv sensitivity issues with ultrio plus ml 706154 or with the ultrio plus assay in general.A review of the device history record (dhr) for ml 706154 and the related split-fill lot was completed.The were no laboratory investigations for sensitivity testing results initiated during qc release testing and there were no retests triggered by initially failing results for sensitivity testing.The following hiv qc panels are tested using the ultrio plus screening and dhiv assays as part of sensitivity testing for qc release of ultrio plus master lots: hiv-1 b 100 c/ml and hiv-1 o 110 c/ml.The hiv panels passed all sensitivity specification criteria.The complaints previous events search and dhr review indicate the assay is working as designed.Grifols customer technical support confirmed that the lab followed up with the donor and determined that the donor was taking hiv antiviral drugs that suppress virus levels.Although the titer of the sample could not be confirmed through investigational hiv quantitative testing, based on the donor information, it is likely that the sample hiv titer is below 95% limit of detection of the ultrio plus assay.Return of the sample for investigational hiv quantitative testing in san diego is not possible as china restricts the export of biological samples.No additional information is expected.This is the final report.

Brand Name
PROCLEIX ULTRIO PLUS ASSAY
Common Device Name
HIV-1/HCV/HBV DEVICE
Manufacturer (Section D)
GRIFOLS DIAGNOSTIC SOLUTIONS INC.
4560 horton street
emeryville CA 94608
Manufacturer Contact
shi
10808 willow ct
san diego, CA 92127
8582020806
MDR Report Key16526898
Report Number2032600-2023-00002
Device Sequence Number14767203
Product Code QHO
UDI-Device Identifier00859882007108
UDI-Public00859882007108
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
BL125113/48
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/15/2024
Device Catalogue Number9051167
Device Lot Number706154
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2023
Initial Report FDA Received Date03/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown